Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 268, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 2:41 PM CDT for Adair County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 2:41 PM CDT (19:41 UTC)
- Expired
- Oct 7, 2018, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Adair County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
470
WUUS54 KTSA 071941
SVRTSA
OKC001-072015-
/O.NEW.KTSA.SV.W.0268.181007T1941Z-181007T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
241 PM CDT SUN OCT 7 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Adair County in northeastern Oklahoma...
* Until 315 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located over Christie,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Westville... Watts...
Proctor... Christie...
Baron... Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9456 3601 9454 3586 9464 3589 9481
3590 9481 3590 9480 3593 9480 3616 9474
3616 9465
TIME...MOT...LOC 1941Z 211DEG 26KT 3595 9471
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$1 follow-up statement
569
WWUS54 KTSA 071957
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
257 PM CDT SUN OCT 7 2018
OKC001-072015-
/O.CON.KTSA.SV.W.0268.000000T0000Z-181007T2015Z/
Adair OK-
257 PM CDT SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN ADAIR COUNTY...
At 256 PM CDT, a severe thunderstorm was located 5 miles southwest of
Watts, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Westville... Watts...
Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9456 3601 9454 3599 9458 3599 9466
3601 9469 3616 9474 3616 9465
TIME...MOT...LOC 1956Z 211DEG 27KT 3605 9463
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 12:33 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 7, 12:33 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT Sun Oct 7 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR/LIFR cigs will persist for the northeast OK TAF sites through much of the afternoon with some improvement expected toward 00Z. Scattered convection should continue for the afternoon and could see some redevelopment later tonight especially across northeast OK. && .PREV DISCUSSION... /Issued 1054 AM CDT Sun Oct 7 2018/ ..UPDATE... DISCUSSION... Scatteed areas of convection continue late this morning ahead of a slowly retreating frontal boundary, with the greatest coverage generally across northeast OK. CAM solutions suggest that the activity will become more scattered going into the afternoon, although the risk of locally heavy rain and isolated strong winds will persist. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 81 70 79 / 40 20 40 80 FSM 68 85 69 83 / 20 10 20 30 MLC 71 82 70 78 / 40 20 20 60 BVO 69 81 69 77 / 50 30 50 80 FYV 69 81 68 79 / 20 10 20 30 BYV 68 83 68 81 / 20 10 10 30 MKO 69 83 69 80 / 30 10 20 50 MIO 69 82 69 79 / 40 20 20 50 F10 69 82 69 78 / 40 20 30 80 HHW 69 83 69 80 / 30 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Oct 7, 12:52 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sun Oct 7 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sun Oct 7 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and northwest Arkansas, mainly east of
a Miami to McAlester line.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing through tonight.
DISCUSSION...
A band of showers and thunderstorms stretching from far northeast
Oklahoma into southeast Oklahoma will continue to lift northeast
through the afternoon. Afternoon heating will help destabilize the
atmosphere and along with improved wind shear may help some storms
become better organized. A few marginally severe wind gusts will be
possible this afternoon and early evening. Locally heavy rainfall
will continue to be a possible, especially in areas that received
heavy rainfall on Saturday.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Abnormally high moisture values for this time of year will remain
in place through the middle of the week as a strong storm system
over the Desert Southwest slowly lifts northeast. The most
widespread rain will stay west of the area on Monday before
spreading east Tuesday and Tuesday night as a cold front pushes
through the region. Heavy rainfall with flooding will be possible
on Tuesday along with the possibility of a more organized line of
storms and the threat of damaging winds. Drier and much cooler
weather is expected for the end of the week.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Oct 7, 12:39 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1239 PM CDT SUN OCT 7 2018
OKZ068-070-072-071830-
Muskogee OK-Sequoyah OK-Cherokee OK-
1239 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 130 PM
CDT...
At 1239 PM CDT, a strong thunderstorm was located near Webbers Falls,
moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Cookson...
Cherokee Landing State Park... Greenleaf State Park...
Pumpkin Center... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 280 and
294.
LAT...LON 3577 9481 3575 9481 3544 9502 3545 9502
3546 9504 3545 9506 3543 9508 3541 9508
3540 9510 3545 9526 3586 9508
TIME...MOT...LOC 1739Z 208DEG 24KT 3548 9513The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 12:39 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| Oct 7, 12:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 50 min |
| Oct 7, 1:45 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| Oct 7, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 45 min |
| Oct 7, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 42 min |
| Oct 7, 4:24 PM CDT | Special Weather Statement | TSA | Latimer | 36 min |
| Oct 7, 5:43 PM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Oct 7, 6:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Oct 7, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.